MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G24890
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma / 510k #: p100022.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
(b)(4) patient (b)(6): stent fracture (core lab reported).On (b)(4) 2014 the patient received two zilver ptx study stents (6 mm x 100 mm; 6 mm x 80 mm) in the right proximal sfa.(b)(6) 2016 (762 days post-procedure ¿ previously reported in pr # (b)(4)).Angiography revealed 50-99% diameter stenosis within the study lesion.Successful percutaneous intervention included balloon angioplasty and cutting balloon.(b)(6) 2017 (1175 days post-procedure ¿ previously reported as pr# 210463).Pre-intervention angiography revealed 50-99% stenosis in the study lesion.Successful percutaneous intervention included a balloon angioplasty with a drug coated balloon.On (b)(6) 2019 (1748 days post-procedure), an x-ray was completed and the site identified no stent fractures in either study stent 1 or 2.Core lab review of the imaging identified a type 1 fracture in study stent #2.There were no fractures identified in study stent 1.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent fracture'.No adverse effects to the patient have been reported as occurring.This complaint report does not meet the requirements of an adverse reaction/device defect report as per 21 cfr part 814.82 (a)(9).
 
Additional Manufacturer Narrative
Pma / 510k#: p100022.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
12-004, patient: (b)(6): stent fracture (core lab reported).On (b)(6) 2014, the patient received two zilver ptx study stents (6 mm x 100 mm; 6 mm x 80 mm) in the right proximal sfa.On (b)(6) 2016, (762 days post-procedure ¿ previously reported in pr#: (b)(4).Angiography revealed 50-99% diameter stenosis within the study lesion.Successful percutaneous intervention included balloon angioplasty and cutting balloon.On (b)(6) 2017, (1175 days post-procedure ¿ previously reported as pr#: (b)(4).Pre-intervention angiography revealed 50-99% stenosis in the study lesion.Successful percutaneous intervention included a balloon angioplasty with a drug coated balloon.On (b)(6) 2019 (1748 days post-procedure), an x-ray was completed and the site identified no stent fractures in either study stent 1 or 2.Core lab review of the imaging identified a type 1 fracture in study stent #2.There were no fractures identified in study stent 1.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent fracture'.No adverse effects to the patient have been reported as occurring.This complaint report does not meet the requirements of an adverse reaction/device defect report as per 21 cfr part 814.82 (a)(9).
 
Event or Problem Description
12-004, patient (b)(6) : stent fracture (core lab reported).On (b)(6) 2014 the patient received two zilver ptx study stents (6 mm x 100 mm; 6 mm x 80 mm) in the right proximal sfa.On (b)(6) 2016 (762 days post-procedure ¿ previously reported in (b)(4)).Angiography revealed 50-99% diameter stenosis within the study lesion.Successful percutaneous intervention included balloon angioplasty and cutting balloon.On (b)(6) 2017 (1175 days post-procedure ¿ previously reported as (b)(4)).Pre-intervention angiography revealed 50-99% stenosis in the study lesion.Successful percutaneous intervention included a balloon angioplasty with a drug coated balloon.On (b)(6) 2019 (1748 days post-procedure), an x-ray was completed and the site identified no stent fractures in either study stent 1 or 2.Core lab review of the imaging identified a type 1 fracture in study stent #2.There were no fractures identified in study stent 1.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent fracture'.No adverse effects to the patient have been reported as occurring.This complaint report does not meet the requirements of an adverse reaction/device defect report as per 21 cfr part 814.82 (a)((9).
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Pma / 510k #: p100022.Device evaluation: the ziv6-35-125-6-80-ptx device of lot number c1026030 involved in this complaint was implanted in the patient, and was not available for evaluation.With the information provided, a document based investigation was conducted.Document review: prior to distribution ziv6-35-125-6-80-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ziv6-35-125-6-80-ptx of lot number c1026030 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1026030.It should be noted that stent strut fracture is listed as a known potential adverse event within the instructions for use (b)(4).The ifu advises the user to ¿perform an arterial angiogram to verify full deployment of the device¿ and ¿if incomplete expansion exists within the sent at any point along the lesion, post-deployment balloon dilation (standard pta) can be performed at the discretion of the physician.¿ there is no evidence to suggest the user did not follow the ifu.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: impression: progressive, significant in-stent stenosis consistent with neointimal hyperplasia was indicated on ultrasound and confirmed angiographically.The significant proximal stenosis and a downstream borderline significant stenosis were already present at 12 months.Additional distal stenoses between 12 and 24 months were required to produce symptoms.Both stents developed significant stenosis from neointimal hyperplasia.The significant stenoses developed in the mid 10cm proximal stent and in the superior and inferior ends of the 8cm distal stent.Progressive atherosclerotic disease in the popliteal artery and anterior tibial artery resulted in new significant outflow limitation.(b)(4) pertain to a complaint of study lesion restenosis.Although in-stent stenosis was confirmed on the first additional intervention, it did not recur and was not confirmed on the second additional intervention.The progressive and then recurrent outflow stenoses despite widely patent stents indicate that the initial outflow lesions were secondary to atherosclerotic disease progression independent of the initial in-stent stenosis.The complaint of ziv6-35-125-6-80-ptx type i fracture (b)(4) is confirmed.Its development where the stent was likely over expanded at the 24-month additional intervention and its stability at 60 months indicate that it was likely related to angioplasty and not repetitive motion fatigue.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to overexpansion of the stent during balloon dilation.From the imaging review it is known that a type i fracture was first observed at 36 months.The imaging review states that a dissection was observed after the first additional intervention during the two year follow up which matched the location of the stent fracture.The review states that the dissection likely occurred due to overexpansion of the stent.Overexpansion of the stent would have resulted in weakening of the stent struts.Fracture from a one-time event is additionally supported by stability of the fracture at 60 months.The imaging review indicated that the fracture would have likely progressed had it been the result of repetitive stress.Summary: complaint is confirmed as the failure was verified in the image(s).It is unknown if the patient required any additional intervention as a result of this event.The patient exited the study after completing the 5 year follow-up.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
12-004, patient 1260121: stent fracture (core lab reported).On (b)(6) 2014 the patient received two zilver ptx study stents (6 mm x 100 mm; 6 mm x 80 mm) in the right proximal sfa.(b)(6) 2016 (762 days post-procedure ¿ previously reported in pr # 162495).Angiography revealed 50-99% diameter stenosis within the study lesion.Successful percutaneous intervention included balloon angioplasty and cutting balloon.(b)(6) 2017 (1175 days post-procedure ¿ previously reported as pr# (b)(4)).Pre-intervention angiography revealed 50-99% stenosis in the study lesion.Successful percutaneous intervention included a balloon angioplasty with a drug coated balloon.On (b)(6) 2019 (1748 days post-procedure), an x-ray was completed and the site identified no stent fractures in either study stent 1 or 2.Core lab review of the imaging identified a type 1 fracture in study stent #2.There were no fractures identified in study stent 1.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent fracture'.No adverse effects to the patient have been reported as occurring.This complaint report does not meet the requirements of an adverse reaction/device defect report as per 21 cfr part 814.82 (a)(9).

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9174687
Report Number3001845648-2019-00519
Device Sequence Number11470766
Product Code NIU
UDI-Device Identifier10827002248905
UDI-Public(01)10827002248905(17)141107(10)C1026030
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2014
Device Model NumberG24890
Device Catalogue NumberZIV6-35-125-6-80-PTX
Device Lot NumberC1026030
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/24/2019
Event Location Hospital
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer09/16/2019
09/16/2019
09/16/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date11/07/2019
12/06/2019
01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR